MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the left tibioperoneal trunk (tpt).A 3.0mm x 80mm x 150cm coyote balloon catheter was advanced for dilation.However, when the balloon catheter was advanced down the 014 thruway 300cm/short taper/straight wire, it was noted that as the balloon got closer to the tip of the wire, the wire became stuck in the wire lumen of the balloon.The wire was attempted to be removed but failed; then both the wire and balloon were removed together and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed that the guidewire lumen is buckled in multiple locations and there is a pinhole in the balloon 9mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the device that may have contributed to the reported event.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12189574
Report Number2134265-2021-09178
Device Sequence Number17094340
Product Code DQY
UDI-Device Identifier08714729796541
UDI-Public08714729796541
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0026899598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1